Continuous representation of preference
In this paper we study a utility representation for preferences, and we price its continuity, using a topology for preferences introduced by Chichilnisky (1977). Such utility representations were constructed under restrictive conditions first by Y. Kannai and S. Reiter (1974, 1975). Our results are related more closely to those of Mount and Reiter (1974 and 1975). Starting from restrictive conditions these works have attempted to enlarge the class of preferences that could be continuously represented. The class of preferences studied here is much larger than those considered earlier, and it therefore applies to a wider class of problems. Our preferences include ones which are not necessarily convex or monotone, and which may be locally satiated; furthermore, no completeness of preferences is required. The assumption made by Mount and Reiter (1975) of the existence of an E-threshold is also not required here. These results are possible due to properties of the order topology introduced in Chichilnisky (1977). As we shall now discuss, this topology has quite desirable features for the study of preferences, and these now make it a natural choice for the problem at hand.
|Date of creation:||1980|
|Date of revision:|
|Contact details of provider:|| Postal: |
Web page: https://mpra.ub.uni-muenchen.de
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Hildenbrand, Werner, 1970. "On economies with many agents," Journal of Economic Theory, Elsevier, vol. 2(2), pages 161-188, June.
- Kenneth R. Mount & Stanley Reiter, 1975.
"Construction of a Continuous Utility Function for a Class of Preferences,"
170, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
- Mount, Kenneth R. & Reiter, Stanley, 1976. "Construction of a continuous utility function for a class of preferences," Journal of Mathematical Economics, Elsevier, vol. 3(3), pages 227-245, December.
- Kannai, Yakar, 1970. "Continuity Properties of the Core of a Market," Econometrica, Econometric Society, vol. 38(6), pages 791-815, November.
- Chichilnisky, Graciela, 1977. "Spaces of economic agents," Journal of Economic Theory, Elsevier, vol. 15(1), pages 160-173, June.
When requesting a correction, please mention this item's handle: RePEc:pra:mprapa:8042. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Ekkehart Schlicht)
If references are entirely missing, you can add them using this form.